Discussions By Condition: Medical Stories

Vicodin causing humming in head??

Posted In: Medical Stories 5 Replies
  • Posted By: showme
  • March 29, 2009
  • 07:24 PM

I am presently on work comp for a head trauma that I've discussed on this site. I have been given hydrocodone/APAP 10mg/650mg (label says "for Lorcet") and Ibuprofin 800mg by my second opinion doctor. The first doctor gave me Darvocette, which was absolutely useless as far as stopping my headaches and back problems.
I don't know much about this stuff, but when I take it I get humming in my ears that, for lack of a better description, sounds like those light sabre sounds in the Star Wars movies. Not a constant pitch, but like when they're swinging them around. The first few times I heard it, I looked all over the house and stood out on the porch trying to figure out where it was coming from. Even went down in the basement to see if it was the dehumidifier. Anyway, I've come to the conclusion that it's this medicine. Does anybody know anything about this. I've taken one this morning, which didn't kill my headeache, so I took a second one. Head ache is gone, but the back pain is still there. Is this normal? What causes it? Thanks for any comments. Lee

Reply Flag this Discussion

5 Replies:

  • I am also on Vicodin and I have been for about 2 years for back prob. But I have been on all kinds of pain meds.And over the last year I have had buzzing and humming, and sometimes it sounds like 80 mile an hour winds in my right ear. I have had all kinds of test but they can not find anything.They just told me I have good vains...But im at the point of jabbing something in there to kill the sound..Its is diving me crazy and sometimes to stop the sound I block of the vain in my neck just so I can have some quiet for a few mins.
    CrazyCats67 2 Replies Flag this Response
  • No, none close enough for that. Plus, we've lived here for over 5 years. This didn't start until I started the vicodin, (actually Hydorocodone\APAP) and Ibuprofin 800mgs. I thought it could have been from the blow to the head also. Thanks for the reply, though, and the links. Lee
    showme 15 Replies Flag this Response
  • Geez, don't do that crazycats!! I'm starting to wonder if it's an inner ear thing, but I also seem to suffer a bit of hyperacusis, which gives me the irritating (sometimes) ability to 'hear' a lot of things that I wish I didn't, such as bass music from other peoples stereos at night, the races about 5 miles away, and the kids doing tricks on their skateboards blocks away. Whatever the case, this humming only seems to come on when I'm taking the pain killers. My first doctor on this case gave me Darvocette, which didn't do anything. But the script I have now, which is hydrocodone\APAP (someone told me it was a vicodin generic, please correct me if I'm wrong, is what has started this. Strange thing is, it's starting to go away. I still take them 2-3 times a day, but I'm not noticing the humming as much. I don't get it.
    showme 15 Replies Flag this Response
  • I'm not going to I do not like pain, But it is tempting..I have gone to the ear doctor and have had many test done and also my prc doctor but they just told me that I will have to live with this. I am glad I have found others with the same thing I have I do not feel so alone any more.I have tried to exsplain it to my friends and family and they just do not get it or they think im nuts. I have cut back on the amout of vicodin I take a day and the humming is still there.Thats one thing I can count on every day.
    CrazyCats67 2 Replies Flag this Response
  • thanks. very helpful post. I read a few of your other posts and they all helped me.
    JulietteKlonk 2 Replies
    • January 4, 2010
    • 02:45 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.